DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



SDRIFE (baboon syndrome) induced by penicillin.

Author(s): Handisurya A, Stingl G, Wohrl S

Affiliation(s): Department of Dermatology, Division of Immunology, Allergy and Infectious Diseases, Medical University of Vienna, Vienna, Austria.

Publication date & source: 2009-04, Clin Exp Dermatol., 34(3):355-7. Epub 2008 Aug 9.

Publication type: Case Reports

We report a patient who developed a drug rash after systemic administration of amoxicillin. After oral re-exposure to the alternative beta-lactam antibiotic phenoxymethylpenicillin, the patient developed a sharply demarcated V-shaped erythema of the inguinal region, the thighs, and the gluteal area, resembling the buttocks of baboons. Historically, the condition coined 'baboon syndrome' was described as a special entity of a mild systemic cutaneous erythema after oral exposure to type IV allergens, such as nickel, mercury or drugs. Recently, it has been proposed to replace this term by the acronym SDRIFE (symmetrical drug-related intertriginous and flexural exanthema) for those reactions occurring after exposure to systemic drugs.

Page last updated: 2009-10-20

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017